Colorado, 2010Flash Flood and Hail in Colorado, July 2, 2010
July 2, 2010 · NWS GLD · 4 events in 1 county or zone
Thunderstorms dropped heavy rainfall, small hail and produced damaging winds over southeast Yuma county during the evening. Flash flooding near Bonny Reservoir resulted in road closures overnight.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms dropped heavy rainfall, small hail and produced damaging winds over southeast Yuma county during the evening. Flash flooding near Bonny Reservoir resulted in road closures overnight.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 2, 4:04 PM MST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 2, 4:04 PM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
504 PM MDT FRI JUL 2 2010
.DISCUSSION...
221 PM MDT FRI JUL 2 2010
MOIST TROPICAL PLUME EVIDENT ON WATER VAPOR SATELLITE IMAGE REMAINS
CONFINED TO SOUTHERN KANSAS AND POINTS SOUTH WHERE PWATS RANGED FROM
175-195% OF NORMAL. WIDELY SCT TSRA WAS ALSO DEVELOPING ALONG THE
FAVORED TERRAIN OF E CO EARLY THIS AFTERNOON AND WILL MAINTAIN SCT
POPS ACROSS THE FAR WESTERN ZONES THROUGH THE EVENING HOURS.
THE SFC TROUGH AXIS ACROSS E CO WILL BECOME A FOCUS FOR TSRA SAT
AFTER 19-20Z AND ADJUSTED POPS TO BETTER REFLECT ANTICIPATED
DEVELOPMENT. MAINTAINED MID POPS WEIGHTED ACROSS THE NORTHERN ZONES
THROUGH 03Z AS ACTIVITY DRIFTS NORTHEAST WHILE KEEPING LOW
PROBABILITIES THROUGH THE REMAINDER OF THE NIGHT. MARGINAL
FORCING/PROGGED CINH SHOULD INHIBIT WIDESPREAD TSRA THROUGH THE
PERIOD.
SUN-MON...LARGE SCALE FORCING FOR ASCENT WILL ARRIVE SUN-SUN NIGHT
DOWNSTREAM OF MID/UPPER TROUGH AS IS TRANSLATES EAST/NORTHEAST IN
PIECES ACROSS THE GREAT PLAINS STATES. UNCERTAINTY IN TIMING BETWEEN
GFS/ECMWF DOESN'T SUPPORT MAKING BIG CHANGES AT THIS POINT. DEEP
MOIST CONVECTION IS ANTICIPATED SUNDAY AFTERNOON/EVENING WITHIN
CHANNEL OF BACKED FLOW NORTH/NORTHEAST OF SFC LOW ACROSS THE
TRI-STATE AREA. AS THE MAIN TROUGH LIFTS OVER THE AREA SUN NIGHT,
HEAVY RAIN REMAINS A CONCERN GIVEN MOIST COLUMN.
DAYS 4 THROUGH 7 (TUE-FRI)...AT THE START OF THE PERIOD, MAINTAINED
LOW PROBABILITIES FOR DEEP MOIST CONVECTION AS MOIST EASTERLY FLOW
PREVAILS ACROSS THE CENTRAL HIGH PLAINS. THIS SCENARIO WOULD FAVOR
LATE AFTERNOON/EVENING THUNDERSTORMS ROLLING EAST OFF THE FAVORED
TERRAIN ACROSS E CO. MIDWEEK FROPA TIMING REMAINS UNCERTAIN WITH THE
GFS MUCH MORE PROGRESSIVE WHEN COMPARED TO THE ECMWF. THIS FORECAST
WILL FAVOR THE SLOWER FROPA OR THE ECMWF SUPPORTING SEASONABLY COOL
TEMPERATURES AND CONTINUED CHANCES FOR TSRA THROUGH MUCH OF THE
UPCOMING WEEK.
&&
.AVIATION...
504 PM MDT FRI JUL 2 2010
FOR THE 00Z TAF...GUSTY SOUTH WIND IN ADVANCE OF A TROUGH OVER
EASTERN COLORADO WILL CONTINUE A FEW HOURS THIS EVENING AND THEN
DECREASE SOME OVERNIGHT. CURRENT KGLD RADAR GETTING RETURNS ON
STORMS NEAR THIS TROUGH. CURRENT MOVEMENT INDICATES THAT THERE IS A
CHANCE OF STORMS IMPACTING KGLD BUT KMCK IS UNLIKELY. SOUTH WIND
WILL BRING IN INCREASING BOUNDARY LAYER RH EARLY SAT MORNING SO HAVE
INTRODUCED SOME MVFR CONDITIONS AT KGLD AND KMCK. STRATUS SHOULD
LIFT BY MID MORNING. GUSTY WINDS WILL RESUME SATURDAY WITH THE
TROUGH IN EASTERN COLORADO AND MORE STORMS EXPECTED.
FS
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 9 PM MDT
/10 PM CDT/ THIS EVENING FOR KSZ001>003-013>015-027-028.
NE...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 9 PM MDT
/10 PM CDT/ THIS EVENING FOR NEZ079>081.
CO...WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR COZ090-091.
&&Hazardous weather outlook, Jul 2, 9:43 AM MST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1043 AM MDT FRI JUL 2 2010
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1043 AM MDT FRI JUL 2 2010 /1143 AM CDT FRI JUL 2 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WIND ADVISORY REMAINS IN EFFECT THROUGH 9 PM MDT FOR LOCATIONS
GENERALLY ALONG AND NORTH OF A LINE FROM WILD HORSE COLORADO TO
HOXIE KANSAS. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND
45 MPH WILL BE POSSIBLE.
AN ISOLATED SEVERE THUNDERSTORM OR TWO ARE POSSIBLE THIS AFTERNOON
AND EVENING GENERALLY WEST OF A LINE FROM WRAY TO KIT CARSON
COLORADO. DAMAGING WINDS WILL BE THE PRIMARY THREAT BUT ISOLATED
LARGE HAIL AND LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS MUCH OF
THE AREA BOTH SATURDAY AND SUNDAY AS AN UPPER LEVEL TROUGH AND
COLD FRONT MOVE TOWARD THE AREA. LARGE HAIL...DAMAGING WINDS AND
LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL MOST LIKELY NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 2, 2:29 PM MST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
329 PM MDT FRI JUL 2 2010
COZ090-022200-
YUMA COUNTY-
329 PM MDT FRI JUL 2 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF CLARKVILLE TO HEARTSTRONG TO JOES...MOVING EAST AT 30
MPH. STRONG OUTFLOW WIND GUSTS UP TO 55 MPH...SMALL HAIL AND AREAS
OF BLOWING DUST ARE POSSIBLE WITH THESE STORMS.
&&
LAT...LON 4043 10220 3990 10225 3960 10234 3957 10281
4043 10278
TIME...MOT...LOC 2129Z 263DEG 25KT 4043 10254 3997 10251
3958 10268
JRMSpecial weather statement, Jul 2, 4:13 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
513 PM MDT FRI JUL 2 2010
NEZ079-022330-
DUNDY-
513 PM MDT FRI JUL 2 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF ALVIN...MOVING EAST AT 40 MPH.
STRONG WIND GUSTS TO 55 MPH...AND HAIL UP TO DIME SIZE ARE POSSIBLE
WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4007 10137 4006 10202 4032 10202 4035 10150
4034 10138
TIME...MOT...LOC 2313Z 268DEG 35KT 4025 10180
JRMSpecial weather statement, Jul 2, 4:32 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
532 PM MDT FRI JUL 2 2010
COZ090-022345-
YUMA COUNTY-
532 PM MDT FRI JUL 2 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF IDALIA...MOVING NORTHEAST AT 25
MPH.
PENNY SIZE HAIL AND WIND GUSTS TO 55 MPH ARE EXPECTED WITH THIS
STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3984 10207 3958 10205 3957 10230 3974 10236
TIME...MOT...LOC 2332Z 232DEG 20KT 3970 10219
JRM
Event by event
2 thunderstorm wind, 1 flash flood, 1 hail. Local standard time, as filed.
Flash Flood, Yuma
- When
- July 2, 5:09 PM MST to 11:09 PM MST
- Where
- Yuma County, 6.21 mi NE of Hale Bonny Dam Arpt to 2.14 mi WSW of Idalia
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 39.699, -102.105
Many county roads were closed overnight in the vicinity of Bonny Reservoir and the small town of Hale. One county road had a culvert washed out. A resident 1 mile north and 1 mile west of Bonny Lake reported at least 10 inches of rain, stating his gauge holds ten inches and it filled up and overflowed.
Thunderstorm Wind, Yuma
- When
- July 2, 5:09 PM MST
- Where
- Yuma County, 3.19 mi W of Bonny Lake
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 39.620, -102.260
Two-inch branches broken and blown 60 feet from the trees. Hog feeders also blown around yard.
Hail, Yuma
- When
- July 2, 5:10 PM MST
- Where
- Yuma County, 4.99 mi WSW of Bonny Lake
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.600, -102.290
Thunderstorm Wind, Yuma
- When
- July 2, 5:11 PM MST
- Where
- Yuma County, 2.75 mi ESE of Idalia
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 39.690, -102.250
Power poles damaged or broken over a two mile stretch with live wires on Highway 395 between Road 7 and Road 9.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Alabama, July 2, 20102 deaths · 1 event
- Tornado in Texas, July 2, 2010$1.5 million · EF1 · 1 event
- Tornado and Hail in Montana, July 2, 2010$33,000 · EF2 · 3 events
- Flash Flood in Texas, July 2, 2010$1.8 million · 1 event
- Damaging Winds in Nebraska, July 2, 2010$25,000 · 56 kt wind · 4 events
- Hail in North Dakota, July 2 to 3, 20102 in hail · 12 events
- Flash Flooding and Lightning Strike in New Mexico, July 2 to 3, 2010$15,000 · 3 events
- Strong Wind in Georgia, July 2, 20101 injured · $5,000 · 2 events
- Rip Current in Florida, July 2, 20101 injured · 1 event
- Lightning Strike in Florida, July 2, 20101 injured · 1 event
- Hail and Damaging Winds in Montana, July 2 to 3, 20102.5 in hail · 9 events
- Drought in Missouri, July 2 to 31, 20108 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234930, 234931, 234932, 234933.